Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Reductions of ideals in local rings with finite residue fields


Authors: William J. Heinzer, Louis J. Ratliff Jr. and David E. Rush
Journal: Proc. Amer. Math. Soc. 138 (2010), 1569-1574
MSC (2000): Primary 13A15, 13E05, 13H10
Published electronically: January 8, 2010
MathSciNet review: 2587440
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ I$ be a proper nonnilpotent ideal in a local (Noetherian) ring $ (R,M)$ and let $ J$ be a reduction of $ I$; that is, $ J$ $ \subseteq$ $ I$ and $ JI^n$ $ =$ $ I^{n+1}$ for some nonnegative integer $ n$. We prove that there exists a finite free local unramified extension ring $ S$ of $ R$ such that the ideal $ IS$ has a minimal reduction $ K$ $ \subseteq$ $ JS$ with the property that the number of elements in a minimal generating set of $ K$ is equal to the analytic spread of $ K$ and thus also equal to the analytic spread of $ I$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13A15, 13E05, 13H10

Retrieve articles in all journals with MSC (2000): 13A15, 13E05, 13H10


Additional Information

William J. Heinzer
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907-1395
Email: heinzer@math.purdue.edu

Louis J. Ratliff Jr.
Affiliation: Department of Mathematics, University of California, Riverside, California 92521-0135
Email: ratliff@math.ucr.edu

David E. Rush
Affiliation: Department of Mathematics, University of California, Riverside, California 92521-0135
Email: rush@math.ucr.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-10-10050-1
PII: S 0002-9939(10)10050-1
Keywords: Minimal reduction, analytic spread, finite free local unramified extension, Rees valuation rings, projective equivalence of ideals
Received by editor(s): February 13, 2009
Received by editor(s) in revised form: May 26, 2009
Published electronically: January 8, 2010
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2010 American Mathematical Society